CYCLOSPORINE-INDUCED GINGIVAL HYPERPLASIA IN MYELODYSPLASTIC SYNDROMES
Adela Perolla*, Jakup Vrioni, Tatjana Caja and Arjan Pushi
Myelodysplastic syndromes (MDSs) comprise a group clonal hematopoietic stem cell disorders defined by dysregulated hematopoiesis, peripheral cytopenias, and a risk of leukemic progression. Is very difficult to diagnose the patients with MDSs because of the absence of symptoms in the early stage of the disease. Often it is accidentally discovered during a routine physical exam/blood test. Based on immune mechanisms that appear to play an important role in the pathophysiology of MDS particularly in refractory anemia (RA) and in refractory anemia with excess of blasts (AREB), cyclosporine has been used to treat those patients. Only a few cases of gingival enlargement associated with cyclosporine treatment of MDS are reported in the literature. We present here a remarkable case of gingival enlargement related to the use of cyclosporine used to treat MDS.
Keywords: Myelodysplastic syndromes, cyclosporine, gingival enlargement, immunosuppressive therapy.
[Full Text Article]